Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 445, NWS Atlanta, GA

October 11, 2020DeKalb County, Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 11, 2020, 7:29 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2020, 7:29 PM EDT (23:29 UTC)
Expired
Oct 12, 2020, 3:17 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties DeKalb County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at GA 124 near Lithonia (YELG1). The gauge peaked at 15.52 ft at Oct 11, 2020, 11:00 PM EDT.

actionminormoderate510152010/1110/1210/13
Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

215 
WGUS42 KFFC 112329
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
729 PM EDT Sun Oct 11 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Yellow River near Northeast Lithonia affecting Gwinnett and 
  DeKalb Counties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC089-135-120730-
/O.NEW.KFFC.FL.W.0445.201011T2329Z-201012T0728Z/
/YELG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
729 PM EDT Sun Oct 11 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Yellow River near Northeast Lithonia.
* From this evening to late tonight.
* At 7:00 PM EDT Sunday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast. 
* Forecast...No forecast is available for this location.
* Impact...At 15 feet, Flood stage is reached. Minor flooding will 
  occur in portions of the woodlands near the river upstream and 
  downstream from the gage on Georgia Highway 124.


&&

LAT...LON 3389 8412 3389 8405 3377 8402 3377 8409

$$
2 follow-up statements
681 
WGUS82 KFFC 120116
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
916 PM EDT Sun Oct 11 2020

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River near Northeast Lithonia affecting Gwinnett and 
  DeKalb Counties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC089-135-120730-
/O.CON.KFFC.FL.W.0445.000000T0000Z-201012T0728Z/
/YELG1.1.ER.201011T2325Z.201012T0047Z.000000T0000Z.NO/
916 PM EDT Sun Oct 11 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Yellow River near Northeast Lithonia.
* Until late tonight.
* At 8:47 PM EDT Sunday the stage was 15.4 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 15 feet, Flood stage is reached. Minor flooding will 
  occur in portions of the woodlands near the river upstream and 
  downstream from the gage on Georgia Highway 124.


&&

LAT...LON 3389 8412 3389 8405 3377 8402 3377 8409

$$
996 
WGUS82 KFFC 120717
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
317 AM EDT Mon Oct 12 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Yellow River near Northeast Lithonia affecting Gwinnett and 
  DeKalb Counties. 

GAC089-135-120830-
/O.CAN.KFFC.FL.W.0445.000000T0000Z-201012T0717Z/
/YELG1.1.ER.700119T1307Z.700119T1307Z.700119T1308Z.NO/
317 AM EDT Mon Oct 12 2020

...The Flood Warning for the Yellow River near Northeast Lithonia 
has been cancelled...

The Flood Warning is cancelled for
  the Yellow River near Northeast Lithonia.
* At 2:46 AM EDT Monday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3389 8412 3389 8405 3377 8402 3377 8409

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 3:11 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Oct 11, 3:11 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
311 PM EDT Sun Oct 11 2020

.SHORT TERM /Tonight through Monday Night/...

An abundance of dry air exists aloft above 700 hPa, but we will have
a hard time reaching it for the next 24 hours because in the wake of
the remnants of Delta, ample low-level moisture is in place
throughout the forecast area. In the upper-levels, a weak shortwave
that swept Delta to the northeast, is still hovering over the area
and providing some weak lift to the low-levels which is creating a
widespread swath of light showers and drizzle across the region. As
the evening goes on the forcing for these showers should wane but
with coverage as far west as the AL/MS boarder it's a bit unclear at
what time these showers should move out. Overnight areas of fog and
low-level clouds should develop. With the overnight rains the
dewpoints should be in the upper 60s, with very low dewpoint
depressions. The scale and thickness of the fog will likely depend
on when the rain showers dissipate from the area.

Tomorrow, the thicker low-level clouds should clear by the afternoon
as the moist airmass begins to move out and a small pocket of PWATS
under an inch move through. However, the more significant dry air
mass will begin to move in at the very end of the short term as a
frontal system moves through very early Tuesday morning with PWATS
near 0.25 inches behind it.

Thiem

.LONG TERM /Tuesday through Sunday/...

The long term period begins with a weak front pushing into north GA
by Tuesday morning. Moisture looks limited so expecting mostly dry
conditions with the front. With a general west to northwest flow
aloft we can look for dry and warm weather through the end of the
week. Another front is expected Thursday night into Friday as a long
wave trough deepens from the Great Lakes into the Gulf. GFS and
ECMWF in good agreement on the overall pattern through the period.
Not much moisture with this front but there may be a slight chance
for some showers across the far north Thursday night and Friday.
Some cooler temperatures are in store for the weekend.

41

&&

AVIATION...
18Z Update...
Widespread shallow -SHRA to continue through the afternoon at all
sights before dissipating between 22-04Z. Ample moisture will
spark areas of BR/FG and lowered CIGS dropping to IFR around 3-5Z,
and LIFR around 7Z at ATL sites. IFR to LIFR also expected at
other TAF sites between 8-14Z. All sites expected to see
improvement to IFR by 14Z, then MVFR by 16Z, and VFR by 18Z. Winds
out of the WSW up to 10 kts with Ocnl gusts to 15kt, becoming
light to calm overnight.

//ATL Confidence...18Z Update...
Medium on timing of SHRA, timing of CIGS, and VSBYs.
High on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  79  64  84 /  30  10   5   5
Atlanta         66  77  64  80 /  20  10   5   5
Blairsville     62  74  57  76 /  30  10  10   5
Cartersville    66  78  61  79 /  20  10  10   0
Columbus        67  82  65  85 /  20  10   5   0
Gainesville     65  77  64  81 /  20  10   5   5
Macon           67  82  63  88 /  20  10   5   5
Rome            65  80  61  80 /  20  10  10   0
Peachtree City  65  79  64  81 /  20  10   5   5
Vidalia         69  82  66  88 /  20  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....41
AVIATION...Thiem
Hazardous weather outlook, Oct 11, 2:58 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
258 PM EDT Sun Oct 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
258 PM EDT Sun Oct 11 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

However, please adhere to all ongoing River Flood Warnings with
several rivers in the Atlanta metro still in flood.

Overnight some patchy dense fog will also be possible throughout
the forecast area. If traveling, please drive slow and give plenty
of space between yourself and the car in front of you.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Oct 11, 3:36 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SUN OCT 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     1 ENE IMLAC             33.04N  84.55W
10/10/2020                   MERIWETHER         GA   911 CALL CENTER

            TREE DOWN ON THE COVERED BRIDGE ALONG COVERED BRIDGE
            ROAD.

&&

EVENT NUMBER FFC2001241

NLIST
Local storm report, Oct 11, 3:38 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT SUN OCT 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     2 NE ROCKY MOUNT        33.19N  84.65W
10/10/2020                   MERIWETHER         GA   911 CALL CENTER

            TREE DOWN AT PANTHER CREEK ROAD AND STRICKLAND TOWN
            ROAD.

&&

EVENT NUMBER FFC2001242

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:00 PM EDTSpecial Weather StatementFFCFulton30 min
Oct 10, 8:06 PM EDTTornado WarningFFCDeKalb24 min
Oct 10, 8:33 PM EDTTornado WarningFFCDeKalb, Gwinnett27 min
Oct 10, 8:36 PM EDTSpecial Weather StatementFFCRockdale24 min
Oct 10, 8:55 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton6 hr
Oct 10, 8:59 PM EDTSpecial Weather StatementFFCClayton31 min
Oct 10, 9:32 PM EDTRiver Flood WarningFFCDeKalb7 hr
Oct 10, 9:44 PM EDTRiver Flood WarningFFCFulton4 hr
Oct 10, 9:46 PM EDTSpecial Weather StatementFFCBarrow29 min
Oct 10, 9:53 PM EDTSpecial Weather StatementFFCClayton37 min
Oct 10, 10:03 PM EDTFlash Flood WarningFFCClayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 1 more6 hr
Oct 10, 10:05 PM EDTRiver Flood WarningFFCCobb6 hr
Oct 10, 10:08 PM EDTRiver Flood WarningFFCDeKalb21 days
Oct 10, 10:12 PM EDTRiver Flood WarningFFCDeKalb, Fulton21 days
Oct 10, 10:13 PM EDTRiver Flood WarningFFCDeKalb, Fulton32 hr
Oct 10, 10:15 PM EDTRiver Flood WarningFFCDeKalb4 hr
Oct 10, 10:18 PM EDTRiver Flood WarningFFCFulton, Gwinnett12 hr
Oct 10, 10:23 PM EDTRiver Flood WarningFFCForsyth, Fulton50 hr
Oct 10, 10:25 PM EDTRiver Flood WarningFFCFulton60 min
Oct 10, 10:28 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Oct 10, 10:36 PM EDTFlash Flood WarningFFCBanks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more6 hr
Oct 10, 10:43 PM EDTRiver Flood WarningFFCDeKalb2 hr
Oct 10, 10:54 PM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Oct 10, 10:56 PM EDTRiver Flood WarningFFCCobb, Fulton28 hr
Oct 10, 10:58 PM EDTRiver Flood WarningFFCCobb, Fulton24 hr
Oct 10, 10:58 PM EDTRiver Flood WarningFFCDeKalb3 hr
Oct 10, 11:01 PM EDTRiver Flood WarningFFCFulton20 hr
Oct 10, 11:06 PM EDTRiver Flood WarningFFCDeKalb2 hr
Oct 10, 11:12 PM EDTRiver Flood WarningFFCCobb, Fulton26 hr
Oct 10, 11:23 PM EDTRiver Flood WarningFFCForsyth5 hr
Oct 10, 11:26 PM EDTRiver Flood WarningFFCGwinnett23 hr
Oct 10, 11:31 PM EDTRiver Flood WarningFFCCarroll, Coweta, Heard45 hr
Oct 10, 11:39 PM EDTRiver Flood WarningFFCGwinnett3 hr
Oct 10, 11:40 PM EDTRiver Flood WarningFFCGwinnett4 hr
Oct 11, 12:03 AM EDTRiver Flood WarningFFCGwinnett21 days
Oct 11, 12:16 AM EDTRiver Flood WarningFFCFulton, Gwinnett25 hr
Oct 11, 12:19 AM EDTRiver Flood WarningFFCFulton16 hr
Oct 11, 12:20 AM EDTRiver Flood WarningFFCForsyth20 hr
Oct 11, 12:22 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Oct 11, 12:23 AM EDTRiver Flood WarningFFCDeKalb4 hr
Oct 11, 12:47 AM EDTSpecial Weather StatementFFCWhite58 min
Oct 11, 1:05 AM EDTRiver Flood WarningFFCFulton21 days
Oct 11, 1:25 AM EDTRiver Flood WarningFFCCobb116 min
Oct 11, 1:41 AM EDTRiver Flood WarningFFCDawson9 hr
Oct 11, 1:51 AM EDTFlash Flood WarningFFCWhite6 hr
Oct 11, 2:01 AM EDTRiver Flood WarningFFCCoweta24 min
Oct 11, 2:06 AM EDTRiver Flood WarningFFCHall, White21 days
Oct 11, 2:19 AM EDTRiver Flood WarningFFCFulton21 days
Oct 11, 2:22 AM EDTRiver Flood WarningFFCGwinnett, Walton21 days
Oct 11, 2:53 AM EDTRiver Flood WarningFFCCobb, Fulton19 hr
Oct 11, 2:57 AM EDTRiver Flood WarningFFCDeKalb, Fulton2 hr
Oct 11, 3:01 AM EDTRiver Flood WarningFFCDeKalb12 hr
Oct 11, 3:07 AM EDTAreal Flood WarningFFCBanks, Barrow, Cherokee, Clayton, Cobb, Dawson and 11 more3 hr
Oct 11, 4:34 AM EDTRiver Flood WarningFFCCherokee12 hr
Oct 11, 4:37 AM EDTRiver Flood WarningFFCDeKalb21 days
Oct 11, 6:42 AM EDTRiver Flood WarningFFCDeKalb, Rockdale30 hr
Oct 11, 7:03 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding18 hr
Oct 11, 11:25 AM EDTRiver Flood WarningFFCCobb10 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCCherokee14 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCDeKalb, Rockdale2 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCBarrow, Jackson15 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCNewton, Rockdale33 hr
Oct 11, 7:07 PM EDTRiver Flood WarningFFCFayette, Spalding39 hr
Oct 11, 7:12 PM EDTRiver Flood WarningFFCFulton18 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.